Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 259, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Oct 3, 2006, 11:32 PM CDT for Washington County, Minnesota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2006, 11:32 PM CDT (04:32 UTC)
- Expired
- Oct 4, 2006, 12:00 AM CDT
- In force
- 28 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Washington County, MN
The radar
The Minneapolis radar (KMPX), 66 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 3, 3:34 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 530 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 23.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 040433 SVRMPX MNC163-040500- /O.NEW.KMPX.SV.W.0259.061004T0432Z-061004T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1132 PM CDT TUE OCT 3 2006 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WASHINGTON COUNTY IN EAST CENTRAL MINNESOTA... * UNTIL MIDNIGHT CDT * AT 1131 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTH OF FOREST LAKE...OR ABOUT 17 MILES NORTHEAST OF ST PAUL...AND MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... HUGO... MARINE ON ST. CROIX... LAT...LON 4528 9301 4514 9300 4511 9277 4529 9279 $$ JPR/MDB
1 follow-up statement
000 WWUS53 KMPX 040455 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1155 PM CDT TUE OCT 3 2006 MNC163-040505- /O.EXP.KMPX.SV.W.0259.000000T0000Z-061004T0500Z/ WASHINGTON MN- 1155 PM CDT TUE OCT 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY EXPIRES AT MIDNIGHT CDT... SEVERE STORMS HAVE MOVED OUT OF THE AREA AND ADDITIONAL DEVELOPMENT IS NOT EXPECTED. LAT...LON 4528 9301 4514 9300 4511 9277 4529 9279 $$ JPR/MDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 2:22 PM CDT, 9 hours 10 minutes earlier.
Area forecast discussion, Oct 3, 2:22 PM CDT, 9 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 222 PM CDT TUE OCT 3 2006 .DISCUSSION... THE LATEST WATER VAPOR SATL IMAGERY HAD DEPICTED A SHORT WAVE TROUGH OVER WESTERN NORTH DAKOTA INTO WYOMING. THIS WAVE WILL CONTINUE TO MOVE EAST OVER THE EASTERN GREAT LAKES BY WEDNESDAY AFTERNOON. STRONG FRONTOGENESIS AHEAD OF A WARM FRONT OVER SOUTHERN MN AND WI...WILL PRODUCE LARGE AREA OF SHRA/TSRA OVER MUCH OF CWA INTO EARLY TONIGHT. MODELS HAVE BEEN CONSISTENT IN BUILDING AN UPPER RIDGE OVER THE CNRL CONUS THRU THE REST OF THE WORK WEEK. THE NEAR TERM FORECAST CONCERN IS THE SEVERE POTENTIAL FOR OUR FORECAST AREA LATE THIS AFTERNOON AND EVENING. WE ARE PARTICULAR CONCERN NEAR AND IN THE GENL VICINITY OF SURFACE FRONTAL BOUNDARY...WHERE THE GREATEST THREAT FOR TORNADOES EXIST. 18Z UPPER AIR PLOT FROM KMPX SHOWED SOMEWHAT OF A CAP JUST ABOVE 800 MB. THIS CAP SHOULD ERODE ONCE THE SHORT WAVE TROUGH OR OUTFLOW FROM EXISTING TSRA HELP DESTABLIZE AIRMASS. ON THE SFC MAP...A SURFACE LOW PRESSURE WAS OVER SOUTHEAST SOUTH DAKOTA...WITH A WARM FRONT EXTENDING OVER SOUTHERN MN AND SOUTHERN WISCONSIN. EARLIER...SFC DEWPOINTS HAD POOLED INTO THE MIDDLE 60S ALONG AND IN THE VICINITY OF SFC BOUNDARY. ON-GOING CONVECTION OVER THE DAKOTAS INTO WESTERN MN...SHOULD SPREAD EAST AND EXPAND SOUTHEAST INTO THE WARM SECTOR LATE THIS AFTERNOON AND EVENING. SFC WINDS HAVE VEERED TO THE SOUTHEAST OVER THE SOUTHERN THIRD OF THE CWA. SFC WINDS WILL BEGIN TO SHIFT MORE NORTHERLY OVERNIGHT. AIRMASS HAD BECOME QUITE UNSTABLE WITH SBCAPES OVER 1200 J/KG AND LIFTED INDICES MINUS 4 DEG CELSIUS OVER SOUTH CNTRL MN. LCL HEIGHTS WERE GENERALLY LESS THAN 3000 FEET AGL. SFC WARM FRONTAL BOUNDARY IS EXPECTED TO STRENGTHEN EARLIER THIS EVENING. WATER VAPOR SATELLITE IMAGERY SHOWED A WELL-DEFINED SHORT WAVE TROUGH OVER EASTERN MONTANA INTO CNTRL ROCKIES. THIS WAVE WILL MOVE EAST INTO THE NORTHERN AND CENTRAL PLAINS BY MIDNIGHT. MDCRS DATA INDICATED A 70 JET MAX EXTENDING INTO THE EASTERN DAKOTAS. THIS WAVE WILL LIKELY INCREASE THE VERTICAL WIND SHEAR PROFILES OVER OUR CWA THIS EVENING. FORECAST 0-3KM VGP WILL LIKELY BE AROUND .25 TO .35 WHICH IS IDEALLY CONDUCIVE AT LEAST F2 TORNADOES. AFORMENTIONED...APPROACHING SHORT WAVE TROUGH WILL LIKELY INCREASE HAIL AND DAMAGING WIND THREAT OVER MUCH OF THE REST OF OUR CWA. DRY AND MILDER WEATHER ANTICIPATED WEDNESDAY THROUGH FRIDAY WITH TEMP SLOWLY MODERATING BACK INTO THE UPPER 60S AND LOWER 70S BY FRIDAY. LONGER TERM...FRIDAY NIGHT THROUGH TUESDAY CONTINUING AGREEMENT OF FRONT MOVING ACROSS AREA ON SATURDAY AND SATURDAY EVENING. 06Z GFS DID NOT SEEM TOO GOOD WITH WAVE ACTION ON SUNDAY/MONDAY SO HAVE KEPT MOST OF THOSE PERIODS DRY. LOOKS QUITE MILD FOR SATURDAY AHEAD OF FRONT. HAVE RAISED MAX TEMPS INTO UPPER 70S IN SPOTS. WOULD NOT BE SURPRISED TO SEE A NEED FOR SOME LOW 80S IN LATER FORECASTS DEPENDING ON TIMING OF FRONT. NEXT TROUGH A BIT OF A QUESTION FOR TUESDAY. LOOK LIKE A NW FLOW WAVE AND MAY NOT HAVE MUCH MOISTURE WITH IT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Oct 3, 3:36 AM CDT, 19 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 336 AM CDT TUE OCT 3 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 040845- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 336 AM CDT TUE OCT 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ACROSS PORTIONS OF SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN...AS A WARM FRONT APPROACHES THE MINNESOTA AND IOWA BORDER TOWARD MID AFTERNOON. CONDITIONS ARE FAVORABLE FOR THESE THUNDERSTORMS TO PRODUCE LARGE HAIL AND DAMAGING WINDS...WITH TORNADOES ALSO POSSIBLE. REMAIN ALERT TO CHANGING WEATHER CONDITIONS...AND PREPARE TO TAKE ACTION SHOULD SEVERE WEATHER WARNINGS BE NEEDED IN YOUR AREA TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. KAT
In the hours before
Special weather statement, Oct 3, 10:25 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1025 PM CDT TUE OCT 3 2006 MNZ063-WIZ023-024-040430- PIERCE-ST. CROIX-WASHINGTON- 1025 PM CDT TUE OCT 3 2006 ...SIGNIFICANT WEATHER ALERT FOR WASHINGTON...ST. CROIX AND PIERCE COUNTIES UNTIL 1130 PM CDT... AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COTTAGE GROVE...AND MOVING EAST AT 35 MPH. HAIL UP TO DIME SIZE IS POSSIBLE WITH THIS STORM. SOME CITIES AFFECTED ARE AFTON...RIVER FALLS...AND BALDWIN. JPR/MDB
Local storm report, Oct 3, 10:41 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1041 PM CDT TUE OCT 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL HENDERSON 44.53N 93.91W
10/03/2006 E0.88 INCH SIBLEY MN TRAINED SPOTTER
&&
KMELocal storm report, Oct 3, 11:05 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1105 PM CDT TUE OCT 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM HAIL 5 E NEW PRAGUE 44.55N 93.47W
10/03/2006 E0.88 INCH SCOTT MN LAW ENFORCEMENT
&&
KMELocal storm report, Oct 3, 11:06 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1106 PM CDT TUE OCT 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM HAIL 8 NE MENOMONIE 44.97N 91.80W
10/03/2006 E0.50 INCH DUNN WI TRAINED SPOTTER
&&
KMELocal storm report, Oct 3, 11:08 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1108 PM CDT TUE OCT 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM HAIL NEW PRAGUE 44.55N 93.57W
10/03/2006 E1.00 INCH SCOTT MN LAW ENFORCEMENT
&&
KMELocal storm report, Oct 3, 11:17 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1117 PM CDT TUE OCT 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM HAIL LAKEVILLE 44.68N 93.24W
10/03/2006 E0.75 INCH DAKOTA MN AMATEUR RADIO
&&
KMEThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 10:04 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin | 26 min |
| Oct 3, 10:33 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur | 27 min |
| Oct 3, 10:44 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 46 min |
| Oct 3, 10:49 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Sherburne, Wright | 56 min |
| Oct 3, 11:10 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 50 min |
| Oct 3, 11:29 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 34 min |
| Oct 3, 11:59 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 46 min |
| Oct 4, 12:17 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 58 min |
| Oct 4, 1:26 AM CDT | Severe Thunderstorm Warning | MPX | Martin | 49 min |
| Oct 4, 1:49 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Watonwan | 41 min |
| Oct 4, 2:00 AM CDT | Severe Thunderstorm Warning | MPX | Faribault | 60 min |
| Oct 4, 2:35 AM CDT | Severe Thunderstorm Warning | MPX | Steele, Waseca | 37 min |
| Oct 4, 2:43 AM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 62 min |
| Oct 4, 2:29 PM CDT | Frost Advisory | MPX | Anoka, Benton, Chisago, Douglas, Isanti, Kanabec and 12 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.